Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 377, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 23, 2007, 5:58 PM CDT for Parker County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 23, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:00 PM CDT | FLASH FLOOD | 2 W Aledo, TX | UNDERWOOD AND JENKINS STREETS CLOSED WEST OF ALEDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 232300 FFWFWD TXC367-240200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 558 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PARKER COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALEDO...OR ABOUT 8 MILES WEST OF WHITE SETTLEMENT...MOVING SOUTH AT 5 MPH. OTHER STRONG STORMS WILL MOVE SOUTH INTO NORTHEAST PARKER COUNTY AND WILL ALSO PRODUCE ADDITIONAL HEAVY RAINFALL. TWO TO THREE INCHES OF RAIN HAS FELLEN IN THE ALEDO AND WILLOW PARK AREAS...AND AN INCH OR MORE OF ADDITIONAL RAIN IS POSSIBLE. HIGH WATER WAS REPORTED OVER ROADS JUST EAST OF WILLOW PARK. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNETTA A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752 $$ 07/BB
2 follow-up statements
000 WGUS74 KFWD 240019 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 717 PM CDT MON JUL 23 2007 TXC367-240200- PARKER TX- 717 PM CDT MON JUL 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN PARKER COUNTY... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN OVER MUCH OF EASTERN PARKER COUNTY. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED OF THE WARNING AREA...THE ADDITIONAL RUNOFF...ON TOP OF 2 TO 4 INCHES OF RAIN THAT FELL EARLIER...WILL CONTINUE THE THREAT OF FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW PARK...WEATHERFORD...SPRINGTOWN...RENO AND HUDSON OAKS MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752 $$
000 WGUS74 KFWD 240151 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 851 PM CDT MON JUL 23 2007 TXC367-240201- PARKER TX- 851 PM CDT MON JUL 23 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR EASTERN PARKER COUNTY... THE HEAVY RAIN HAS ENDED ACROSS PARKER COUNTY. CONTINUE TO BE CAUTIOUS OF PONDING AND RESIDUAL FLOODING ON SECONDARY ROADWAYS. LAT...LON 3298 9755 3299 9781 3256 9794 3257 9752 $$ SCHULTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:20 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 23, 3:20 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT MON JUL 23 2007 .SHORT TERM... THUNDERSTORMS HAVE DEVELOPED AS EXPECTED IN THE VICINITY OF A WEAK FRONTAL BOUNDARY ACROSS WESTERN PORTIONS OF THE CWA IN A VERY UNSTABLE ATMOSPHERE WITH CAPES IN EXCESS OF 3000 J/KG AND NEGLIGIBLE CIN. WEAK VERTICAL SHEAR HAS RESULTED IN MULTICELL STORMS...AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.7 INCHES SUGGESTS LOCALIZED 1 TO 2 INCH/HOUR RAINFALL RATES ARE POSSIBLE. CLUSTER OF STORMS OVER SOUTHERN OKLAHOMA WILL MOVE SOUTHWEST INTO MONTAGUE COUNTY AND MAY LEAD TO ADDITIONAL HEAVY RAINFALL THROUGH EARLY EVENING GIVEN SEVERAL STRONG STORMS ALREADY ACROSS THAT COUNTY. FRONTAL BOUNDARY WILL CONTINUE TO WEAKEN TONIGHT AND TUESDAY...BUT WILL KEEP LOW POPS IN THROUGH TUESDAY ACROSS WESTERN CWA WHERE INSTABILITY WILL BE MAXIMIZED IN AREA OF WEAK CIN. STAYED CLOSE TO MAV TEMPS TONIGHT AND TUESDAY. /07 && .LONG TERM... WILL KEEP LOW POPS IN THE FORECAST FOR SOUTHERN ZONES WEDNESDAY AFTN AS UPPER SHEAR AXIS PROGGED FROM SW TX INTO NORTHERN LA KEEPS DEEPER MOISTURE CONFINED TO KMKN - KPSN VICINITY. SHEAR AXIS WEAKENS BY THURS/FRI...BUT SOUTHERLY LOW LEVEL FLOW BECOMES BETTER ESTABLISHED...AND THE DEEPER MOISTURE SHOULD LEAD TO WIDELY SCT AFTN/EVE TSTORMS MOST AREAS FRIDAY INTO SATURDAY. GFS DEPICTS A WEAKENING AND A WESTWARD SHIFT TO THE UPPER RIDGE OVER THE WEEKEND...WITH A FRONTAL BOUNDARY MOVING INTO RED RIVER REGION. WILL CONTINUE WITH LOW POPS FOR AFTN/EVE STORMS INTO THE WEEKEND AND EARLY NEXT WEEK...BUT FORECAST WILL NOT REFLECT ANY ENHANCED POPS IN ASSOCIATION WITH THE FRONT AT THIS TIME. TEMPERATURES EXPECTED TO REMAIN GENERALLY IN THE LOW-MID 90S FOR HIGHS AND UPPER 60S TO MID 70S FOR LOWS THROUGH THE WEEKEND. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 93 70 93 72 / 10 10 10 10 10 WACO, TX 68 93 68 93 69 / 10 10 10 20 20 PARIS, TX 64 92 66 93 70 / 10 10 10 10 10 DENTON, TX 68 93 66 93 71 / 10 10 10 10 10 MCKINNEY, TX 63 92 65 93 71 / 10 10 10 10 10 DALLAS, TX 72 93 71 93 72 / 10 10 10 10 10 TERRELL, TX 66 92 67 93 70 / 10 10 10 10 10 CORSICANA, TX 67 92 69 93 70 / 10 10 10 20 20 TEMPLE, TX 68 93 69 91 69 / 10 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 07/09
Hazardous weather outlook, Jul 23, 3:55 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT MON JUL 23 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 355 PM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT MAINLY ALONG AND WEST OF INTERSTATE 35. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER THE STRONGER STORMS THROUGH THIS EVENING MAY PRODUCE LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING WEST OF INTERSTATE 35. 07/BB
In the hours before
Special weather statement, Jul 23, 3:20 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT MON JUL 23 2007 TXZ117-232045- PARKER TX- 320 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PARKER COUNTY AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF WEATHERFORD...MOVING SOUTH AT 10 MPH. A SECOND STRONG THUNDERSTORM WAS DEVELOPING NEAR WEATHERFORD...ALSO MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE WEATHERFORD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3297 9773 3300 9795 3261 9796 3262 9771
Special weather statement, Jul 23, 4:34 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 434 PM CDT MON JUL 23 2007 TXZ131-232200- HOOD TX- 434 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... HOOD COUNTY AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF GRANBURY...MOVING SOUTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY AND OAK TRAIL SHORES. BOATERS ON LAKE GRANBURY SHOULD MOVE TO SAFE HARBOR BEFORE THIS STORM APPROACHES. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3259 9770 3259 9799 3229 9796 3233 9766 07/BB
Special weather statement, Jul 23, 4:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 446 PM CDT MON JUL 23 2007 TXZ102-232215- WISE TX- 446 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN WISE COUNTY AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BRIDGEPORT TO 8 MILES WEST OF BRIAR...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...BOYD...BRIDGEPORT AND CHICO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF-INCH SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3343 9794 3301 9790 3300 9751 3336 9769 07/BB
Local storm report, Jul 23, 5:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT MON JUL 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 5 W BOYD 33.08N 97.65W
07/23/2007 MMM62 MPH WISE TX FIRE DEPT/RESCUE
COTTONDALE FIRE DEPT MEASURED 62 MPH WIND GUSTSpecial weather statement, Jul 23, 5:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 519 PM CDT MON JUL 23 2007 TXZ133-232245- JOHNSON TX- 519 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN JOHNSON COUNTY AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING STRONG THUNDERSTORM JUST NORTHWEST OF CLEBURNE... MOVING SOUTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE...GODLEY AND CLEBURNE STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 55 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3246 9746 3244 9761 3221 9757 3224 9726 07/BB
Special weather statement, Jul 23, 5:24 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT MON JUL 23 2007 TXZ117-232300- PARKER TX- 524 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN PARKER COUNTY AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF BENBROOK...MOVING SOUTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...HUDSON OAKS AND WILLOW PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3280 9752 3278 9773 3255 9772 3256 9752
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:41 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Jul 23, 2:52 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| Jul 23, 3:04 PM CDT | Special Weather Statement | FWD | Hamilton | 26 min |
| Jul 23, 3:05 PM CDT | Special Weather Statement | FWD | Mills | 25 min |
| Jul 23, 3:20 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Jul 23, 4:34 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Jul 23, 4:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| Jul 23, 5:19 PM CDT | Special Weather Statement | FWD | Johnson | 26 min |
| Jul 23, 5:24 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Jul 23, 6:29 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 23, 6:36 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 23, 6:44 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| Jul 23, 6:49 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.